MAUDE Adverse Event Report: BIOMÉRIEUX ITALIA S.P.A. EMAG®

BIOMÉRIEUX ITALIA S.P.A. EMAG®
Model Number 418591
Medical Device Problem Code Short Fill (1575)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Issue description: on 23-jul-2024, a customer in france notified biomérieux of an instrument error leading to delayed results when using emag instrument (reference (b)(4) , serial number (b)(6)).The results were delayed for 24 hours because the ic (required to validate a result) was not compliant.Patients were unable to obtain their results until the following day, after a new extraction.The number of patients involved is not known.There is no indication or report from the laboratory that the delayed result led to any adverse event related to the patient's state of health.At the time of this assessment, there was no indication of patient harm or incorrect treatment.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in france regarding an instrument error leading to delayed results when using emag instrument (reference 418591, serial number (b)(6)).The results were delayed for 24 hours because the ic (required to validate a result) was not compliant.Patients were unable to obtain their results until the following day, after a new extraction.The number of patients involved is not known.A biomérieux internal investigation has been completed with the following results: the customer provided biomerieux with the emag reports, estream runs and reports, pcr runs and emag logs to allow a deeper investigation into the customer's issue.- the emag reports and logs analysis showed a good dispense of samples, buffers & ic2 during the runs and didn¿t highlight any issue during extraction runs.- the analysis of shared estream run reports don¿t show any pipetting or distribution issue - on july 31, a test was launched with water and some positive samples on both sections of the customers two emags.This gave good results for ic2 and pcr target using a new fresh tube of ic2.Following this test, a field service engineer (fse) intervention was triggered because of non-accurate eluates volumes on left section of emag (b)(6).- the customer's system was checked on august 16th: elution volume issue was solved by the fse intervention.Note that a smaller elution volume than expected would concentrate the eluate and lead to earlier ct values and not to inhibition.So the eluate volume issue cannot be the root cause of inhibited results observed.No leakage of lysis buffer and/or extraction buffer 1 was observed which could explain the total inhibition of their samples.To summarize, - no other complaint has been recently recorded on cmv, ebv and hsv1&2 vzv r-gene kits for inhibition issue or invalid ic2.- emag and estream reports and logs provided did not highlight any issue.- on july 31, good results were obtained for ic2 on the customer's two (2) emags before fse intervention, when using a new fresh tube of ic2.In conclusion, no performance issues have been detected concerning emag, estream and argene kits.The possible root cause of the issue seems to be a handling issue or an issue with ic2 tube(s) (storage, contamination¿).

Brand Name
EMAG®
Common Device Name
EMAG®
Manufacturer (Section D)
BIOMÉRIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT  50012
Manufacturer (Section G)
BIOMERIEUX ITALIA S.P.A.
via di campigliano 58 / loc. p
firenze 50012
IT   50012
Manufacturer Contact
danielle cooper
595 anglum road
hazelwood, MO 63042
MDR Report Key19920177
Report Number9615037-2024-00023
Device Sequence Number8178123
Product Code JJH
UDI-Device Identifier03573026471859
UDI-Public03573026471859
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number418591
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Supplement Date Received by Manufacturer08/30/2024
Initial Report FDA Received Date08/06/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Patient SexUnknown